Linearly-invariant families and generalized Meixner–Pollaczek polynomials

Iwona Naraniecka, Jan Szynal, Anna Tatarczak


The extremal functions  \(f_0(z)\)  realizing the maxima of some functionals (e.g. \(\max|a_3|\), and  \(\max{arg f^{'}(z)}\)) within the so-called universal linearly invariant family \(U_\alpha\) (in the sense of Pommerenke [10]) have such a form that \(f_0^{'}(z)\)  looks similar to generating function for Meixner-Pollaczek (MP) polynomials [2], [8]. This fact gives motivation for the definition and study of the generalized Meixner-Pollaczek (GMP) polynomials \(P_n^\lambda(x;\theta,\psi)\) of a real variable \(x\) as coefficients of \[G^\lambda(x;\theta,\psi;z)=\frac{1}{(1-ze^{i\theta})^{\lambda-ix}(1-ze^{i\psi})^{\lambda+ix}}=\sum_{n=0}^\infty P_n^\lambda (x;\theta,\psi)z^n,\ |z|<1,\] where the parameters \(\lambda\), \(\theta\), \(\psi\) satisfy the conditions: \(\lambda > 0\), \(\theta \in (0,\pi)\), \(\psi \in \mathbb{R}\). In the case \(\psi=-\theta\) we have the well-known (MP) polynomials. The cases \(\psi=\pi-\theta\) and \(\psi=\pi+\theta\) leads to new sets of polynomials which we call quasi-Meixner-Pollaczek polynomials and strongly symmetric Meixner-Pollaczek polynomials. If  \(x=0\),  then we have an obvious generalization of the Gegenbauer polynomials.

The properties of (GMP) polynomials as well as of some families of holomorphic functions  \(|z|<1\)  defined by the Stieltjes-integral formula, where the function  \(zG^{\lambda}(x; \theta, \psi;z)\) is a kernel, will be discussed.

Full Text:



Araaya, T. K., The symmetric Meixner–Pollaczek polynomials, Uppsala Dissertations in Mathematics, Department of Mathematics, Uppsala University, 2003.

Chihara, T. S., An Introduction to Orthogonal Polynomials, Gordon and Breach, New York, 1978.

Duren, P. L., Univalent Functions, Springer, New York, 1983.

Erdelyi, A., Magnus, W., Oberhettinger, F., Tricomi, F. G., Higher Transcendental Functions, vol. I, McGraw-Hill Book Company, New York, 1953.

Golusin, G., Geometric Theory of Functions of a Complex Variable, Translations of Mathematical Monographs, no. 26, Amer. Math. Soc., Providence, R.I., 1969.

Ismail, M., On sieved ultraspherical polynomials I: Symmetric Pollaczek analogues, SIAM J. Math. Anal. 16 (1985), 1093–1113.

Kiepiela, K., Naraniecka, I., Szynal, J., The Gegenbauer polynomials and typically real functions, J. Comp. Appl. Math 153 (2003), 273–282.

Koekoek, R., Swarttouw, R. F., The Askey-scheme of hypergeometric orthogonal polynomials and its q-analogue, Report 98-17, Delft University of Technology, 1998.

Koornwinder, T. H., Meixner–Pollaczek polynomials and the Heisenberg algebra, J. Math. Phys. 30 (4) (1989), 767–769.

Pommerenke, Ch., Linear-invariant Familien analytischer Funktionen, Mat. Ann. 155 (1964), 108–154.

Poularikas, A. D., The Mellin Transform, The Handbook of Formulas and Tables for Signal Processing, CRC Press LLC, Boca Raton, 1999.

Robertson, M. S., On the coefficients of typically-real functions, Bull. Amer. Math. Soc. 41 (1935), 565–572.

Rogosinski, W. W., Uber positive harmonische Entwicklungen und typisch-reelle Potenzreihen, Math. Z. 35 (1932), 93–121.

Starkov, V. V., The estimates of coefficients in locally-univalent family (U_{alpha}^{'}), Vestnik Lenin. Gosud. Univ. 13 (1984), 48–54 (Russian).

Starkov, V. V., Linear-invariant families of functions, Dissertation, Ekatirenburg, 1989, 1–287 (Russian).

Szynal, J., An extension of typically-real functions, Ann. Univ. Mariae Curie-Skłodowska, Sect. A 48 (1994), 193–201.

Szynal, J., Waniurski, J., Some problems for linearly invariant families, Ann. Univ. Mariae Curie-Skłodowska, Sect. A 30 (1976), 91–102.

Data publikacji: 2015-07-15 00:00:00
Data złożenia artykułu: 2016-01-11 19:01:51


  • There are currently no refbacks.

Copyright (c) 2016 Iwona Naraniecka, Jan Szynal, Anna Tatarczak